Alert archive / West Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 9, 2009, 5:33 PM EDT for Mercer County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 9, 2009, 9:03 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:00 PM EDT | FLASH FLOOD | 4 Wsw Camp Creek, WV | PIPE WASHED OUT ON WILDERNESS ROAD FROM DRAINAGE DITCH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 092133
FFWRNK
WVC055-100330-
/O.NEW.KRNK.FF.W.0068.090709T2133Z-090710T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1130 PM EDT.
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
RAINFALL RATE UP TO 3 INCHES ARE POSSIBLE WITH THUNDERSTORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
STATE PARK...DUNNS AND CAMP CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3751 8124 3751 8122 3753 8121 3757 8120
3757 8107 3738 8087 3724 8123 3748 8128
$$
KK3 follow-up statements
000
WGUS71 KRNK 092145
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT THU JUL 9 2009
WVC055-100330-
/O.CON.KRNK.FF.W.0068.000000T0000Z-090710T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
545 PM EDT THU JUL 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
MERCER COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
STATE PARK...DUNNS AND CAMP CREEK.
RAINFALL RATES OF TWO TO FOUR INCHES PER HOUR ARE POSSIBLE WITH
THUNDERSTORMS. WATCH FOR FLOODING ALONG MASH FORT...WOLF CREEK AND
CAMP CREEK. EGERIA IN NORTHWEST MERCER COUNTY RECEIVED 1.30 INCHES
DURING THE PAST HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.
&&
LAT...LON 3751 8124 3751 8122 3753 8121 3757 8120
3757 8107 3738 8087 3724 8123 3748 8128
$$
KK000
WGUS71 KRNK 092358
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT THU JUL 9 2009
WVC055-100330-
/O.CON.KRNK.FF.W.0068.000000T0000Z-090710T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
758 PM EDT THU JUL 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
MERCER COUNTY...
AT 753 PM EDT...HEAVY RAINFALL HAD TAPERED OFF TO VERY LIGHT SHOWERS
ACROSS THE WARNED AREA. SOME ADDITIONAL HEAVIER SHOWERS ARE POSSIBLE
DURING THE NEXT HOUR OR TWO BUT AMOUNTS ARE EXPECTED TO BE UNDER AN
INCH. ALTHOUGH NO FLOODING HAS BEEN REPORTED...MASH FORK WAS NEAR
BANKFULL IN THE CAMP CREEK STATE PARK AND SOME MINOR FLOODING COULD
OCCUR IN THIS LOCATION BEFORE THE WATER LEVELS START TO RECEDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
STATE PARK...DUNNS AND CAMP CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3751 8124 3751 8122 3753 8121 3757 8120
3757 8107 3738 8087 3724 8123 3748 8128
$$
JH000
WGUS71 KRNK 100103
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
903 PM EDT THU JUL 9 2009
WVC055-100111-
/O.CAN.KRNK.FF.W.0068.000000T0000Z-090710T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
903 PM EDT THU JUL 9 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MERCER COUNTY...
HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA AND ONLY LIGHT SHOWERS
ARE EXPECTED DURING THE NEXT FEW HOURS. THUS THE FLASH FLOOD WARNING
HAS BEEN CANCELLED. RUNOFF FROM EARLIER RAINFALL MAY CONTINUE TO
CAUSE SMALLER CREEKS AND STREAMS TO REMAIN NEAR BANKFULL BUT
FLOODING IS NOT EXPECTED.
LAT...LON 3751 8124 3751 8122 3753 8121 3757 8120
3757 8107 3738 8087 3724 8123 3748 8128
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:49 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 9, 3:49 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT THU JUL 9 2009 .SYNOPSIS... HIGH PRESSURE WILL REMAIN CENTERED ALONG THE ATLANTIC COAST INTO FRIDAY. SOUTHWEST FLOW AHEAD OF A SLOWLY APPROACHING COLD FRONT WILL USHER IN WARMER TEMPERATURES FOR THE WEEKEND. THE FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT OR MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ALL TSTM DEVELOPMENT SO FAR THIS AFTERNOON HAS BEEN IN THE FAR WESTERN CWA WHERE THE GREATEST INSTABILITY RESIDES. THERE IS ALSO SOME LOW LEVEL CONVERGENCE WITH SE WINDS COMING UP AND OVER THE BLUE RIDGE...AND SW WINDS ON THE WESTERN SLOPES SIDE OF THE APPLNS. HAVE ADJUSTED THE WEATHER GRIDS FOR BEST COVERAGE IN THE FAR WEST LATE THIS AFTERNOON...AND THEN SOME HIGHER POPS SPREADING EASTWARD EARLY THIS EVENING. IT DOES NOT LOOK LIKE THERE WILL BE MUCH COVERAGE EAST OF THE BLUE RIDGE...ESPECIALLY IN VA...WHICH IS IN A WEDGE WITH LOWER DEWPOINTS AND MORE STABLE AIR. STILL A THREAT FOR HEAVY RAIN...BUT THESE STORMS ARE ALSO STRONG ENOUGH FOR AN ISOLATED THREAT OF HAIL OR DAMAGING WINDS. WILL ALSO UPDATE THE HAZARDOUS WEATHER OUTLOOK. THIS CONVECTION SHOULD BE DIURNAL... AND WILL BE WEAKENING AFTER SUNSET. EAST TO SOUTHEAST FLOW CONTINUES OVERNIGHT...WITH MOST MODELS SHOWING THE DEEPER MOISTURE ACROSS THE MTNS. HOWEVER...THINK THERE IS ENOUGH UPSLOPE FLOW TO NEED POPS FOR SHOWERS ALONG THE BLUE RIDGE OVERNIGHT. LOW TEMPS WILL BE ON THE WARM SIDE WITH PLENTY OF CLOUD COVER EXPECTED. HAVE LOWS MAINLY IN THE LOWER 60S. FRIDAY WILL BE SIMILAR TO TODAY...BEGINNING WITH A SOUTHEAST FLOW AND A WEDGE IN PLACE. HOWEVER...THE FLOW VEERS MORE TO THE SOUTH IN THE AFTERNOON...AND THE LOW LEVEL CONVERGENCE IS NOT AS STRONG. LOOKS LIKE THE MOST LIKELY AREA TO SEE CONVECTION DEVELOP WILL BE IN THE NW NC MTNS FROM THE PROLONGED UPSLOPE FLOW...AND THEN THE SW MTNS OF VA WHERE THERE WILL BE BETTER HEATING AND SOME LOW LEVEL CONVERGENCE. I HAVE CHC POPS THERE FOR AFT TSTMS...AND JUST ISOLATED POPS ELSEWHERE. HIGHS FRIDAY WILL AGAIN BE HIGHLY DEPENDANT ON CLOUD COVER. I HAVE RAISED THEM MOST AREAS A FEW DEGREES...AS IT LOOKS LIKE THERE WILL BE SOME AFTERNOON SUN AS THE LOW LEVEL FLOW VEERS MORE TO THE SOUTH. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... BEST CHANCE FOR LINGERING LATE AFTERNOON/EVENING CONVECTION FRIDAY WILL BE ALONG THE EAST SLOPES OF THE BLUE RIDGE WITH A SOUTHEAST FLOW IN PLACE. THIS PRECIPITATION SHOULD DISSIPATE AROUND SUNDOWN WITH LACK OF UPPER LEVEL SUPPORT AS SHORTWAVE RIDGE MOVES OVER THE REGION FOR MUCH OF THE OVERNIGHT HOURS SATURDAY MORNING. LEANED TOWARD WARMER GUIDANCE VALUES WITH THE POTENTIAL FOR HIGH/MID LEVEL CLOUDS TO ARRIVE LATE IN THE PERIOD ASSOCIATED WITH WEAK SHORT WAVE MOVING INTO SE WV/WRN WV. FOR SATURDAY...KEPT SMALL CHANCE OF TSRA IN THE MOUNTAINS AS SOUTHWEST FLOW USHERS IN HIGHER DEW POINTS AND THUS INSTABILITY INCREASES WITH CAPES FORECAST TO BE BETWEEN 500-1000 J/KG. UPPER DIVERGENCE ALSO INCREASES IN THE WEST SATURDAY AS NOSE OF STRONG UPPER JET PUSHES INTO THE NORTHERN MID-ATLANTIC REGION. AS THE LOW LEVEL FLOW BECOMES SOUTHWEST...WARM AIR ADVECTION DEVELOPS WHICH WILL BRING WARMER TEMPERATURES ON SATURDAY. AS A RESULT...LEANED TOWARD WARMER GFS MOS GUIDANCE FOR HIGHS. PRECIPITATION SATURDAY AFTERNOON/EARLY EVENING AND MAY LINGER A LITTLE LONGER PAST SUNSET WITH DIVERGENT UPPER FLOW AND KEPT SMALL POPS IN THE WEST INTO THE OVERNIGHT HOURS SUNDAY MORNING. DEEPENING EASTERN USA TROF SUNDAY WILL HELP BRING A SFC FRONT THROUGH SUNDAY INTO SUNDAY NIGHT...WHICH WILL BRING ANOTHER CHANCE FOR TSTMS FOR THE ENTIRE AREA. WEST FLOW AHEAD OF THE FRONT SHOULD WARM TEMPERATURES INTO THE 90S IN THE SOUTHSIDE AND PIEDMONT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT EASTERN USA TROF EARLY IN THE WEEK RELAXES...ALLOWING UPPER FLOW TO BECOME ZONAL TUESDAY AND WEDNESDAY BEFORE SHORT WAVE TROF DIGGING INTO THE GREAT LAKES LATER IN THE WEEK HELPS RE-ESTABLISH EASTERN TROF LATE IN THE WEEK. SFC FRONT THAT MOVES THROUGH THE AREA LATE SUNDAY/SUNDAY NIGHT EXPECTED TO STALL JUST SOUTH OF OUR FORECAST AREA EARLY NEXT WEEK. PROXIMITY OF THE FRONT COMBINED WITH WEAK SHORTWAVES MOVING THROUGH WILL RESULT IN A CONTINUED CHANCE OF PRECIPITATION IN THE LONG TERM FORECAST. WHILE THIS INITIAL FRONT WASHES OUT WEDNESDAY...AS A LOW LEVEL SOUTHWEST FLOW DEVELOPS...A STRONG INCREASE IN LOW LEVEL THETA-E AIR MAY BE ENOUGH TO GENERATE WIDELY SCATTERED CONVECTION WEDNESDAY...BEFORE THE NEXT SFC FRONT ARRIVES THURSDAY. AS UPPER FLOW FLATTENS...EXPECT A WARMING TREND AND AN INCREASE IN HUMIDITY INTO MID WEEK BEFORE NEXT FRONT MOVES THROUGH THURSDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... LOW LEVEL SOUTHEASTERLY FLOW WILL CONTINUE ACROSS THE REGION TONIGHT AND INTO FRIDAY. THIS WILL KEEP CONSIDERABLE CLOUD COVER ACROSS THE AREA. MOST OF ANY CONVECTION WILL BE CONFINED TO THE MTNS OF SW VA AND NW NC...SO BLF HAS THE BEST CHC OF SEEING A TSTM. TSTMS SHOULD WEAKEN WITH SUNSET...BUT SHOWERS WILL LIKELY CONTINUE ALONG AND WEST OF THE BLUE RIDGE OVERNIGHT. THIS MAY AFFECT ALL OF THE TAF SITES...BUT PARTICULARLY ROA AND LYH. TONIGHT...MODELS ARE INDICATING THAT THE DEEPEST MOISTURE WILL BE OVER THE MTNS...AND I EXPECT THE LOWEST CIGS THERE. BLF IS EXPECTED TO DROP TO A LOW MVFR CIG- POSSIBLY TO IFR. LWB WILL CLEAR OUT ENOUGH IN THE EVENING TO LIKELY DROP TO VLIFR WITH THE HELP OF SOME RIVER FOG. FURTHER EAST...CIGS WILL BE LOWERING AND LIKELY DROP TO MVFR...BUT WILL PROBABLY BE ON THE HIGHER END. FRIDAY...THE LOW LEVEL SE FLOW GRADUALLY VEERS MORE TO THE SOUTH...SO CIGS WILL ONLY SLOWLY RISE. THERE WILL BE ENOUGH INSTABILITY IN THE AFTERNOON FOR ISOLATED TO WIDELY SCATTERED TSTMS TO DEVELOP...WITH THE BEST CHC ALONG THE BLUE RIDGE AND WESTWARD INTO THE APPLNS. BEST COVERAGE OF TSTMS FRIDAY WILL BE AFTER THIS 24 HR PERIOD DURING PEAK HEATING. ANY THUNDERSTORMS THAT DEVELOP FRIDAY WILL BE GRADUALLY DISSIPATING AFTER SUNSET. WITH A SOUTHERLY LOW LEVEL FLOW...SHOWERS MAY CONTINUE WELL INTO THE NIGHT ALONG THE BLUE RIDGE IN FAR SW VA AND NW NC. ISOLATED TO SCATTERED TSTMS ARE AGAIN POSSIBLE SATURDAY AFTERNOON...MAINLY ACROSS THE MTNS. AGAIN...THIS WOULD MAINLY IMPACT THE BLF- ROA CORRIDOR AND POINTS SOUTH TOWARD THE NC MTNS. STORMS MAY BE MORE WIDESPREAD SUNDAY/SUNDAY NIGHT AND INTO MONDAY AS A COLD FRONT APPROACHES THE AREA FROM THE NORTH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ SHORT TERM...PH LONG TERM...PH AVIATION...JJ/PM
Hazardous weather outlook, Jul 9, 3:41 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT THU JUL 9 2009 NCZ001-018-VAZ007-009-015-WVZ042-043-045-101945- ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS-GREENBRIER- 341 PM EDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. AS A RESULT ANY HEAVY RAIN THAT OCCURS WITH THESE STORMS MAY CAUSE FLOODING OF POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING IS POSSIBLE. IN ADDITION...A FEW OF THE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>004-019-020-VAZ010>014-016>020-022-032-033-043-WVZ044-101945- ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-PATRICK- FRANKLIN-HENRY-MONROE- 341 PM EDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE POTENTIAL EXISTS FOR SLOW MOVING THUNDERSTORMS INTO THIS EVENING. AS A RESULT ANY HEAVY RAIN THAT OCCURS WITH THESE STORMS MAY CAUSE FLOODING OF POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ023-024-034-035-044>047-058-059-101945- ROCKINGHAM-CASWELL-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 341 PM EDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 2:23 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT THU JUL 9 2009
VAZ007-091930-
TAZEWELL VA-
223 PM EDT THU JUL 9 2009
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF RICHLANDS...MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR AMONATE AROUND 245 PM...AMONATE AROUND 250
PM...CLIFFIELD AROUND 305 PM AND TAZEWELL AROUND 330 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3720 8179 3721 8177 3725 8175 3724 8171
3721 8167 3721 8154 3725 8150 3723 8124
3721 8128 3720 8128 3701 8148 3700 8154
3700 8157 3710 8183
EXPERIMENTALLocal storm report, Jul 9, 3:31 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CEDAR BLUFF 37.09N 81.76W
07/09/2009 M0.75 INCH TAZEWELL VA PUBLIC
&&
DOCSpecial weather statement, Jul 9, 4:07 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT THU JUL 9 2009
WVZ042-043-092100-
MERCER WV-SUMMERS WV-
407 PM EDT THU JUL 9 2009
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SUMMERS COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
CAMP CREEK...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FLAT TOP AROUND 415 PM...CAMP CREEK STATE
PARK AROUND 425 PM...JUMPING BRANCH AROUND 430 PM...ELLISON AROUND
445 PM...DUNNS...CAMP CREEK...AND BLUESTONE STATE PARK AROUND 450 PM
AND SPANISHBURG AROUND 455 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3758 8119 3760 8114 3760 8109 3761 8107
3765 8107 3767 8102 3754 8079 3745 8085
3733 8099 3753 8121 3756 8121
EXPERIMENTAL
KKSpecial weather statement, Jul 9, 4:19 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT THU JUL 9 2009
VAZ009-092115-
SMYTH VA-
419 PM EDT THU JUL 9 2009
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT SMYTH COUNTY...
AT 416 PM EDT...A THUNDERSTORM WAS LOCATED NEAR SALTVILLE...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS...ESPECIALLY NEAR
ROBERTSON BRANCH AND TURKEY RUN CREEK.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BROADFORD AROUND 440 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3697 8171 3697 8170 3695 8169 3694 8165
3696 8162 3694 8144 3680 8172 3691 8182
EXPERIMENTAL
PHSpecial weather statement, Jul 9, 4:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT THU JUL 9 2009
VAZ007-WVZ042>044-092145-
MERCER WV-MONROE WV-SUMMERS WV-TAZEWELL VA-
453 PM EDT THU JUL 9 2009
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
MERCER...MONROE...SUMMERS AND TAZEWELL COUNTIES...
AT 448 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED 4
MILES WEST OF CAMP CREEK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL OF
BETWEEN 1 AND 3 INCHES IS POSSIBLE ESPECIALLY ACROSS MERCER COUNTY
IN THE NEXT HOUR OR TWO.
THIS HEAVY RAIN WILL BE NEAR DUNNS AROUND 500 PM...LERONA AROUND
505 PM...ATHENS AROUND 510 PM...LICK CREEK AROUND 515 PM...BOZOO
AROUND 525 PM AND RED SULPHUR SPRING AROUND 530 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3734 8136 3741 8132 3742 8131 3742 8129
3745 8130 3749 8127 3752 8121 3757 8120
3760 8116 3751 8069 3723 8132 3732 8139
EXPERIMENTAL
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:07 PM EDT | Special Weather Statement | RNK | Mercer | 53 min |
| Jul 9, 4:53 PM EDT | Special Weather Statement | RNK | Mercer | 52 min |
Nearby
Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.